Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: some stimulants more/less likely to cause mania? cybercafe

Posted by Ritch on January 16, 2003, at 22:08:06

In reply to Re: some stimulants more/less likely to cause mania?, posted by cybercafe on January 16, 2003, at 12:33:36

> >
> >
> > Cyber, I know what you are talking about. It took three tries for me to finish college over an eighteen year period and wound up with about 50% more hours than required to graduate due to dropping out, changing my mind, changing degree programs, getting horrifically bored, angry with a particular professor(s), being depressed/unmotivated, etc.,etc. I don't like to work with a lot of rules and regimentation, I don't like being told what to do. If I felt like one particular course sucked, then the *entire degree program* sucked. That's how I treat lots of things. If something is wrong with my car-the whole car is crap and needs to be replaced. I just can't seem to get down to the "nuts and bolts" level of reality and deal with one particular item at a time, and follow the directions and then go to the next task. As far as the meds go, I did notice *some* mood elevation with the amps, and ZERO mood elevation with the mph. So, it is possible that mph is much less likely to trigger hypomania. But, I generally disagree with that, because I really noticed the anticycling effect of Adderall and Dexedrine. However, the anxiety builds and builds while I am taking them. I don't get hypomanic, I don't get depressed, just an increasingly jittery blahness. Maybe I am so accustomed to being absent-minded, trapped in the moment, that the "detaily" part of existence really looks pretty damn ugly to me! ;)
>
> what is your history of diagnosis? i was diagnosed depressed at 22, bipolar at 24, and ADD now at 27
> generally it has taken me about 2 years to get diagnosed with an obvious condition from the moment i pick up on it myself
>
> i found mph had mood elevating effects when i first took it ..
> so i guess its wise not to risk amphetamines ....
>
> i just have these feeling that i will be feeling great, after the best years of my life have passed me by..... and it seems like such a waste to me ...
> maybe i should move to a country with a more consumer based health care system (france? germany?) i don't know
>
> ug... to tell you the truth my doc (an excellent doc btw) contradicts himself a bit, so hopefully next week he'll change his mind and decide to up the mph sr
>
> so... what is your biggest problem right now... or are you able to work at all?
>
>

Hi Cyber, History of dx: manic-depressive illness right from the get-go at age 19 (before there was any "bipolar" terminology or distinctions between "I" and "II" or "III", etc.). I saw about three or four shrinks pretty rapid fire within a year at the beginning and they all agreed with that diagnosis, I never disputed it either. Howevever, they all differed on what meds to prescribe (except for lithium of course). One doc wanted doxepin with lithium, the other wanted diazepam with lithium, the other wanted thioridazine with lithium. Recently, I have had ADHD diagnosed as a comorbid condition, and after seeing a neurologist the possibility of frontal and/or temporal lobe partial seizure disorder of some kind has been mentioned.---Mitch


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


[136190]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ritch thread:135695
URL: http://www.dr-bob.org/babble/20030113/msgs/136190.html